A Computation of Bifurcation Parameter Values for Limit Cycles

Tetsushi UETA  Masafumi TSUEIKE  Hiroshi KAWAKAMI  Tetsuya YOSHINAGA  Yuuji KATSUTA  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E80-A   No.9   pp.1725-1728
Publication Date: 1997/09/25
Online ISSN: 
DOI: 
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Numerical Analysis and Optimization
Keyword: 
limit cycle,  bifurcation,  characteristic equation,  Newton's method,  

Full Text: PDF(233.5KB)>>
Buy this Article




Summary: 
This letter describes a new computational method to obtain the bifurcation parameter value of a limit cycle in nonlinear autonomous systems. The method can calculate a parameter value at which local bifurcations; tangent, period-doubling and Neimark-Sacker bifurcations are occurred by using properties of the characteristic equation for a fixed point of the Poincare mapping. Conventionally a period of the limit cycle is not used explicitly since the Poincare mapping needs only whether the orbit reaches a cross-section or not. In our method, the period is treated as an independent variable for Newton's method, so an accurate location of the fixed point, its period and the bifurcation parameter value can be calculated simultaneously. Although the number of variables increases, the Jacobian matrix becomes simple and the recurrence procedure converges rapidly compared with conventional methods.